Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Yo Adrienne!

antibiotices with accutane?

my skin just keeps getting worse and worse... so i think i am going to talk to my derm next week and ask if there are any antiboitics or anything he can prescribe to help my face and the inflamation. has anyone else taken antibiotics with accutane? i know you arent supposed to take "-cycline" type antibiotics... but there are tons of others. any suggestions/advice? thanks!

Share this post


Link to post
Share on other sites

I wish I had taken an antibiotic to avoid the horrible IB. The two I've seen in other threads were Erythromycin and Bactrim-Bactrim being the most popular-not to mention the most effective.

Share this post


Link to post
Share on other sites

You might ask him about Septra, or even some type of cortisone? pill. IDK if it's cortisone though but it's more along those lines of a steroid pill that's available. I'd stay on the tane for the next 3-4 mos. as you've already come this far. Be strong, you can do it. Keep telling yourself that, and if you have to cry, then cry. It's not a sign of weakness, it's a sign of strength. Sometimes we first have to get vulnerable, then we grow stronger. The in between is the hard part.

Share this post


Link to post
Share on other sites

If you're having a significant initial breakout the doctor may consider a short-term course of prednisone.

I myself disagree whole heartedly and strongly with the prescription of Bactrim or Septra for acne. It is one of the few oral medications left in modern medicine that will effectively treat Methicillin Resistant Staph Aureus. MRSA is going to become rampant in the community within the next 10 years, maybe sooner, due to all this deadly prescribing and requesting of Septra/Bactrim for acne.

Share this post


Link to post
Share on other sites
If you're having a significant initial breakout the doctor may consider a short-term course of prednisone.

I myself disagree whole heartedly and strongly with the prescription of Bactrim or Septra for acne. It is one of the few oral medications left in modern medicine that will effectively treat Methicillin Resistant Staph Aureus. MRSA is going to become rampant in the community within the next 10 years, maybe sooner, due to all this deadly prescribing and requesting of Septra/Bactrim for acne.

Good Point! But the derms seem to offer us many antibiotics for our acne-We well take it. Can someone take prednisone on accutane? I was given prednisone once in conjunction with tetracycline really did the trick. erythromycin can be taken with accutane

"Before taking Accutane, tell your doctor if you are also taking:

steroids (prednisone and others);

seizure medication such phenytoin (Dilantin); or

a tetracycline antibiotic such as demeclocycline (Declomycin), doxycycline (Doryx, "Vibramycin), minocycline (Minocin), or tetracycline (Brodspec, Sumycin, Tetracap)."

Share this post


Link to post
Share on other sites

i dont care what they give me... as long as it helps!! my skin has progressively gotten worse over the last 9-10 weeks and i dont know if/when it will get better! so if there is medicine out there that can get this under control while the accutane does its job... i want it

Share this post


Link to post
Share on other sites

Hi

I have been on Roaccutane twice and both times the doctor put me on a course of Bactrim to calm the breakouts BEFORE I started roaccutane with the theory that if you calm the breakouts before then you avoide an Initial Breakout. This fortunately was the case for me. I took the Bactrim for about 3 weeks I think before I started. My skin calmed down in week and then I started roaccutane and still took the Bactrim for about another month I think. I had no breakout. I can't see why that coculdn't happen for you now even though you are already taking Roaccutane. There is a risk that you are allergic to Bactrim as some people are and you have to stop taking it if you are however, it is definitely worth a try. I think sometimes it helps to be assertive with the doctor. Bactrim, for me anyway, is an absolutel godsend. I am now on it again as I have had a flare up after having Fraxel Laser.

Share this post


Link to post
Share on other sites
i dont care what they give me... as long as it helps!! my skin has progressively gotten worse over the last 9-10 weeks and i dont know if/when it will get better! so if there is medicine out there that can get this under control while the accutane does its job... i want it

Pretty irresponsible of you and many doctors, then.

Share this post


Link to post
Share on other sites
...Good Point! But the derms seem to offer us many antibiotics for our acne-We well take it. Can someone take prednisone on accutane? I was given prednisone once in conjunction with tetracycline really did the trick. erythromycin can be taken with accutane

"Before taking Accutane, tell your doctor if you are also taking:

steroids (prednisone and others);

seizure medication such phenytoin (Dilantin); or

a tetracycline antibiotic such as demeclocycline (Declomycin), doxycycline (Doryx, "Vibramycin), minocycline (Minocin), or tetracycline (Brodspec, Sumycin, Tetracap)."

Prednisone at prescribed doses in a responsible taper managed by a doctor is just fine during Accutane. You're supposed to tell your Accutane-prescribing doctor ALL the medications and supplements you're taking as many can have extremely deleterious effects when taken with Accutane either by increasing the drug levels of the other medication, decreasing their levels, or increasing the side effects of either Accutane OR the other medication.

It's this desire to take whatever you can get that will make MRSA a community acquired infection, not just nosocomial infection within the next 10 years. Or sooner. And people will die.

Share this post


Link to post
Share on other sites

wtf wynne? im not taking any other medications than accutane right now... and its not like i was saying... hey hook me up with some illegal and harsh medications that will kill me! i just want something that will help my 10 week long HORRID breakout... this isnt just your ordinary IB.... it is pretty bad... and if there is some medicine that will help me... i want to try it. thats all i was saying! geeeez calm down

Share this post


Link to post
Share on other sites
wtf wynne? im not taking any other medications than accutane right now... and its not like i was saying... hey hook me up with some illegal and harsh medications that will kill me! i just want something that will help my 10 week long HORRID breakout... this isnt just your ordinary IB.... it is pretty bad... and if there is some medicine that will help me... i want to try it. thats all i was saying! geeeez calm down

My IB was horrible too-I was scared up after it. I would of taken anything if I thought it would of helped. At the time I didn't know that one could take antibiotics or prednisone on accutane. Not to mention the only antibiotic I had ever been given was a cycline and I knew I couldn't take that.

"Pretty irresponsible of you and many doctors, then."

I also believe a lot of derms are irresponsible and myself for allowing them to throw AB's at me they no little about. If you ask me, they seem to push pills to beat off acne with little or no "Big Picture" in mind. But a lot of us take the pills, because we are desperate.

Share this post


Link to post
Share on other sites
I wish I had taken an antibiotic to avoid the horrible IB. The two I've seen in other threads were Erythromycin and Bactrim-Bactrim being the most popular-not to mention the most effective.

I took Bactrim and had a horrible, horrible skin rash side effect. Ohmygod I wanted to shoot myself in the head. It sucked so bad. I know everybody responds to different medication differently, I'm just venting on my experience. Don't mean to scare anybody, haha.

I went to the ER and they drugged me with Benadryl in an IV. I took Benadryl pills for a week afterwards. It's been about a week and a half and I still have a non-itchy rash on the back of my arms. It won't go away...WTF?

Share this post


Link to post
Share on other sites

I agree with talking to your derm about Prednisone. You are not picking at your face are you? If so this is going to be a HUGE contributing factor to your acne. If you pick, you must stop!!!!!!! You seem to be really stressing out about your face too, which makes most people break out. Try not to stress so much, I know it is hard but you are on accutane just let it run its course. I know once I got off accutane and got a few pimples I freaked out and took a breather from the boards for about 10 days, it really helped me focus on stuff other than my skin.

Share this post


Link to post
Share on other sites

yeah i have been SUPER stressed out! mostly from school... but then breaking out makes me even more upset! it has actually calmed down a TON this week. ive only had a couple TINY pimples.... not huge cysts like before. i think the biggest problem is that ive had soooo many years of built up acne under my skin and it was finally coming to the surface. so hopefully things start to get better now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×